MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO INFINITY; AUTOMATED BLOOD BANK ANALYSER SYSTEM

BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO INFINITY; AUTOMATED BLOOD BANK ANALYSER SYSTEM
Catalog Number 850000010
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of one patient sample with both anti-d reagents of erytype s abd+rev.A1, b when tested on tango infinity.The customer stated that the issue occurred only once.In the repeat testing, the manual testing, and the testing on a second tango infinity available on-site, the results with both anti-d reagents were correctly positive.The customer did neither provide the complaint sample for investigational testing nor the patient sample that had caused the false negative test result.Therefore, our quality control laboratory is investigating their retention sample of the supposedly defective lot.The investigation is still ongoing.Regarding the affected tango infinity, the customer provided result images that show on (b)(6) 2021 the negative result for both rh clones and on repeat testing on (b)(6) 2021 strong 4+ positive results for both rh clones on both instruments.On the original image from (b)(6), all the forward testing wells (which are negative) are of the same color.But on repeat images (from both instruments) the anti-a well has a darker red color when compared to the ant-b well on the same strip.A field service engineer was on-site to check the affected instrument.He collected log files, performed a metrology check and ran a qc to verify the working order.No issues were found in mechanics, hydraulics, or operation of the instrument.The field service engineer found the instrument to be within manufacturer means and the tango infinity was returned to the customer for normal use.The log files did not show any issue relevant abnormalities.Loading of sample and pipetting were processed as expected.Sample barcode was scanned, no manual entry was found, and the loading position was the same as pipetting position.Due to the ongoing investigation, we are not in the position to provide a conclusive statement.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.From instrument's perspective, based on current information and data there is no indication for an instrument malfunction.
 
Event or Problem Description
The customer reported a false negative reaction of two patient samples with both anti-d reagents of erytype s abd+rev.A1, b when used on tango infinity.The customer stated that each of the two false negative results were a singular event and occurred only once.When retested manually and in one case on a second tango infinity at the customer's site, the results with both anti-d reagents were correctly positive.The customer did not provide the complaint sample of erytype s abd+reva1,b for investigational testing, but the two patient samples that had caused the false negative test results.Therefore our quality control laboratory tested their retention sample of the supposedly defective lot of erytype abd+reva1,b.Different rh(d) positive and negative donor samples were tested on tango infinity and all positive and negative reactions were correct.We did not observe any false negative reaction.Furthermore, the patient samples were also tested with the retention sample of the supposedly defective lot and a reference lot on tango infinity.Both patient samples yielded clearly positive results on both erytype s abd+rev.A1, b plates.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Regarding the affected tango infinity, the customer provided result images for our investigation.The images show on (b)(6) 2021 the negative result for both rh clones and on retesting on (b)(6) 2021 strong 4+ positive results for both rh clones on both instruments.The customer also provided result images of a second case that showed on (b)(6) 2021 a negative result for both rh clones and on retesting on (b)(6) 2021 strong 4+ positive results for both rh clones on tango infinity (b)(6) the images of the second case were provided on (b)(6) 2021.The last preventive maintenance on the affected tango infinity was conducted on (b)(6) 2021.Analysis of the log files showed that the false negative anti-d detection is a caused by a wrong strip used for the sample processing, in the reported cases a solid screen ii strip instead of an abdrev a1b strip was processed.The usage of the wrong strip was caused by a hardware issue of a plate terminal component (plate mover).We analyzed all available log files for this device, this revealed some other occurrences, they are addressed in complaint (b)(4).A log file analysis of several other instruments did not reveal a comparable issue on any other device.Based on the results of this analysis, the customer was advised to stop using the device.A product support engineer was sent on site to check the whole plate terminal hardware module.He replaced the plate terminal on (b)(6) 2022 and this replacement solved the issue.The instrument is now ready to be released for routine use.Another identical case was reported on (b)(6) 2022 from this site for the same device, filed as (b)(4).This case was integrated into the ongoing investigations under quality notification number qn(b)(4) our initial report no.9610824-2021-00077 was issued for the erytype s abd+reva1,b plate.Since our investigation showed that the event was seemingly triggered not by the plate but by the instrument, this follow-up report is issued for the tango infinity.

Brand Name
TANGO INFINITY
Common Device Name
AUTOMATED BLOOD BANK ANALYSER SYSTEM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key12859458
Report Number9610824-2021-00077
Device Sequence Number1778462
Product Code KSZ
UDI-Device Identifier07611969951147
UDI-Public(01)07611969951147(17)220515(10)8047060
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK150327
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2022
Device Catalogue Number850000010
Device Lot Number8047060
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERYTYPE S ABD+REV.A1, B, LOT 8047060; TANGO INFINITY, SN (B)(6)
Patient SexUnknown